Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Er_12

Member
  • Total Reviews

    0
  • Content Count

    17
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Er_12

  • Rank
    New Member
  1. Same deal as most of the other "post-ers". I had mild/moderate acne which nothing else worked to cure (yeah, I paid nearly $15K out of pocket on every prescription, OTC treatment, diet, vitamin, blah, blah). My derm started me out on 20 mg per day for the first month and I stopped breaking out around day four. In month two, I was bumped up to 40 mg per day. Now finishing up month three, I'm on 60 mg (I weigh 120 lbs, so I don't think I'll be bumped up to 80 mg). Here's what I'll say about m
  2. Oh, Em - my thoughts are with you! Here again, I worry about what is going on in health care today... I have observed, with all the focus on cosmetic dermatology, there seems to be less concern with root cause analysis. Karma, might we live in the very same city????? Ok, well then, I will not critique my doctors, colleauges, current employer, alma mater(s), or otherwise! Not one disparaging remark about MedStar Health, UHS or UPMC! (Not that I have anything bad to say from an academic s
  3. Karma - I don't disagree with you and I applaud your passion. My point was more that Carys seemed unsure as to whether her acne was hormonal or other. Without an evaluation from an endocrynologist, I would be hesitant to completely steer someone away from Accutane. At the same time, I agree that one should investigate all potential sources of acne before embarking on the great Accutane journey. I have my "miracle", and you have yours. I'm doubtful that my training in internal medicine or th
  4. I had to laugh....I've visited a multitude of dermatologists and all have told me they have treated 2000 patients plus with Accutane (w/ few if any serious side-effects). One thing I've learned from this board - you just can't tell how your body will respond. I made the mistake of saying Accutane has been my "miracle" (11 weeks in, no side-effects, not a single outbreak since week one) and nearly got my head bitten off by some with a contrary point of view. If you feel comfortable with your der
  5. Play it nice is a wonderful suggestion! These boards are supposed to be about personal experience, suggestions and encouragement. It simply seems irresponsible to critique the professional opinion of any MD - whether you agree with it or not. It was wrong of me to come across as so "absolute" in my commentary earlier. I was offended by the "K-Mart" comment and, perhaps, overly sensitive, given my professional allegiance to the broader MD community. I am NOT an endocrynologist (nor a pharmac
  6. Presumably nobody responding to Carys' question has an MD his or herself? I think it is irresponsible to critique a MD's diagnosis or opinion based on one's own personal experience. Carys: I have hormonal acne and do not have PCOS. I have tried seven different forms of birth control and my "doctor" also suggested that Accutane was the right treatement (after weighing every other med, including those discussed here by others). I spent tens of thousands of dollars visiting "famous" dermatologi
  7. Everyone's skin is different. I've been told by the 12 derms I've used that I have "thick" skin (part of my acne issue). I'm more than halfway through my Accutane course and my skin isn't remotely fragile. I will confess to continuing use of mild glycolic peels and OTC microdermabrasion products, which has really helped my old scarring. HOWEVER, I have seven friends who have successfully used Accutane and they couldn't so much as touch their face without enormous sensitivity. I think if the
  8. Whoever said cracked corners of lips might have to do with a vitamin deficiency is correct. It can also be caused by whitening toothpastes, believe it or not. However, most likely (in this case) Accutane is the culprit. I'm enduring this issue right now. Aquaphor helps to keep my lips from falling off and to keep the corners from getting too dry....however, Smith's Rosebud Salve (Sephora) is the only thing that has sped up the actual healing (my cracks are more or less gone after four days of
  9. If you have trouble finding Aquaphor (which I did), look in the lotion aisle at your grocery store/pharmacy. You can buy it in a huge tub/jar or in smaller tube (about the size of a hand-lotion tube). It's made by Eucerin. Also, Smith's Rosebud Salve is similarly helpful for dry, peeling, cracking Accutane lips - you can usually buy it at Sephora or Sephora.com.
  10. I'm 32 and hubby and I are planning to go for baby two months after my last week on Accutane. I know several people who have used Accutane and have had healthy happy babies (some of whom are now big kids). If you look at Roche's statistics, only a certain percentage of women who got pregnant while TAKING Accutane had children with birth defects. Obviously, you'd NEVER want to risk pregnancy ON Accutane, but the point is more that Accutane doesn't g'tee birth defects. Accutane leaves your sys
  11. Have people seen this journal? This site has been so helpful to me - one Accutane users week by week journal, along with PICTURES of progress. It's a few years old, but she does update it periodically (yep, she's still clear). http://jmhpr.tripod.com/accutanediary/
  12. My skin looked like a somewhat more moderate version of the first pic in your posting. I'd scar after every breakout and then break out on top of the scars....it becomes difficult to differentiate between what is scarring and what is actually a new blemish. I've also been on Accutane for 2.5 months and have not really had any new outbreaks since day 4 (one or two new blemishes here or there, but no scarring from these). Accutane's effect on my skin (i.e. no new blemishes) is FINALLY allowing
  13. I used Tazorac for a year and then for another year alternating Tazorac one night and Azalac (sp?) the next. Both scenarios made my skin bright red, flaky and VERY sensitive. My skin cleared a little bit, but mostly I just had bright red, flaky skin on top of continued moderate acne.
  14. I've been on Accutane for 10 weeks now and although I've stopped breaking out (40 mg one day, 80 the next for an average of 60 mg a day), I haven't had the dreaded "initial breakout"....I'm told the initial outbreak is Accutane bringing everything to the surface and wonder why this isn't happening? I can actually see little white spots in certain areas (they are not raised bumps, not swollen, or red) - I think they are milia (or however you spell it) - will Accutane bring these to the surface e
×